MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012454-20
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Non specific EKG/ECG Changes (1817)
Date of Event 09/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the right coronary artery (rca) ostium with mild calcification, no tortuosity and 70% stenosis.An unspecified stent was implanted and post dilation was performed by the 4.5x20mm non-compliant (nc) trek balloon dilatation catheter (bdc).The balloon was inflated twice to 16 atmospheres (atm).Upon deflation, the device was held negative for a normal amount of time; however, the balloon only deflated about 20% and remained stuck in the coronary artery.Two attempts to deflate the balloon with two different non-abbott inflation device, before resorting to manual deflation with a syringe.The patient experienced a temporary inferior st elevation which resolved itself upon device removal.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code 2017- contrast incorrect.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.It was reported that the contrast mix used in the procedure was 60/40 saline/contrast.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global instructions for use (ifu) specified that the contrast is 60% contrast medium diluted 1:1 with normal saline.In this case, since a 60% saline to 40% contrast ration was used and is less contrast concentration than the required percentage, it is unknown if the ifu violation caused or contributed to the reported complaint.Based on the information provided, a definitive cause for the reported deflation issue could not be determined; however, the reported difficulty removing the device and unexpected medical intervention appear to be related to circumstances of the procedure.A conclusive cause for the reported patient effects of non-specific ekg/ecg changes and the relationship to the device, if any, cannot be determined.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20516620
Report Number2024168-2024-12464
Device Sequence Number21008010
Product Code LOX
UDI-Device Identifier08717648152122
UDI-Public(01)08717648152122(17)250630(10)20701G1
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number1012454-20
Device Catalogue Number1012454-20
Device Lot Number20701G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer01/14/2025
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TWO NON-ABBOTT INFLATION DEVICES; UNSPECIFIED STENT
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown